Alert archive / Missouri / Special Weather Statements in 2018
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Aug 6, 2018, 11:13 PM CDT for Howard County, Macon County, Randolph County, Missouri. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2018, 11:13 PM CDT (04:13 UTC)
- Expired
- Aug 7, 2018, 12:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Kansas City, MO
Counties Howard County, MO, Macon County, MO, Randolph County, MO
The radar
The Pleasant Hill radar (KEAX), 165 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 11:59 PM CDT | TSTM WND DMG | Moberly, MO | DELAYED REPORT. TIME MATCHED TO RADAR. LARGE TREE LIMBS AND POWER LINES DOWN AROUND MOBERLY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 4.2 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 849 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 2488 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
927
WWUS83 KEAX 070413
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1113 PM CDT MON AUG 6 2018
MOZ017-025-032-033-039-040-046-070500-
Macon MO-Adair MO-Saline MO-Chariton MO-Randolph MO-Cooper MO-
Howard MO-
1113 PM CDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHARITON...RANDOLPH...
SOUTHEASTERN ADAIR...HOWARD...NORTHEASTERN SALINE...MACON AND
NORTHEASTERN COOPER COUNTIES UNTIL MIDNIGHT CDT...
At 1113 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Novinger to near Malta Bend.
Movement was east at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Kirksville, Moberly, Boonville, Macon, Fayette, Slater, Salisbury,
Huntsville, La Plata, Glasgow, New Franklin, Bevier, Higbee,
Keytesville, Atlanta, Clark, Callao, Cairo, Armstrong and Brashear.
This includes Interstate 70 in Missouri between mile markers 105 and
114.
LAT...LON 3925 9232 3925 9243 3898 9257 3892 9250
3888 9252 3898 9285 3923 9307 4016 9257
4016 9235 3995 9235 3995 9229
TIME...MOT...LOC 0413Z 276DEG 28KT 4011 9277 3915 9331
$$
WelshWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Aug 6, 6:43 PM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Aug 6, 6:43 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 643 PM CDT Mon Aug 6 2018 .Discussion... Issued at 245 PM CDT MON AUG 6 2018 A mid level shortwave trough provided enough lift this morning to keep the remnant cloud coverage this morning and early afternoon to keep temperatures much lower than previously forecasted. Satellite observations indicate there will be some clearing pushing over our area in the next few hours so temps will most likely still get into the low to mid 90s, but we may escape the upper 90s. This drop in temperature also decreased the heat index values down below 100 degrees in most locations. A diffuse boundary is currently located over northern MO in a SW-NE like orientation and will provide the main focus for convection late this evening and into overnight. There appears to be two rounds of convection in the next 24 hours, with the first occurring late this afternoon into the evening as storms form over SE Nebraska and advect into NW Missouri after sunset. This complex of storms will likely be well into the convective cycle as it moves into Missouri and will be relatively high based. MLCAPE values may reach up near 1500-2000 J/kg and there will be 0-6km bulk shear values near 30kts. This will create a brief chance of strong to low end severe weather with isolated strong winds being the main threat due to a very steep low level lapse rates with an inverted V type sounding and DCAPE > 1000 J/kg. This first round of precip will stay mainly north of HWY 36 as it advects east. The second round of storms will have stronger forcing along a weak warm front over northern KS that will be enhanced by a developing LLJ overnight. This boundary will be enhanced by an upper level shortwave which will lead to a sustained line of storms than the first round. This boundary will work its way down through are area following the LLJ as it pushes through the KC Metro area early in the morning on Tuesday. The CAPE will be mostly elevated when this boundary pushes through, limiting any severe weather chances, but may provide some isolated to scattered thunderstorms embedded in the scattered showers. This boundary looks to stall over our area tomorrow morning keeping PoPs in the forecast through the afternoon. Due to the high based nature of these storms the QPF will not be drought busting, but a widespread 0.25-.5" of rainfall is expected over the region. Upper level ridging will build over the Rockies mid week keeping our area on the edge in a NW to N flow aloft through the rest of the forecast period. Higher pressure will build into the region on the backside of this boundary keeping our forecast relatively cool and dry through the weekend. GFS does show some signals of diurnal convection over central MO, but other models have a stronger capping inversion and keep us dry. Due to this uncertainty any PoPs on Wed remain on the lower end. The next chance to any PoPs over the region is when a shortwave trough pushes into northern MO Friday morning, but this signal is not strong throughout the models and so there is still some uncertainty in the PoPs. Temperatures will remain in the upper 80s to lower 90s through the forecast with light winds out of the north. && .Aviation...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 643 PM CDT MON AUG 6 2018 Despite storms expected this evening through Tuesday morning, most of this TAF cycle will be VFR. Thunderstorms that will move across will be rather high based, but there might be several different rounds of scattered activity, so have broad brushed the terminals overnight through the mid to late morning hours of Tuesday. Expect many updates to TAFs as storms near terminals. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Barham Aviation...Cutter
Hazardous weather outlook, Aug 6, 3:40 AM CDT, 19 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 340 AM CDT Mon Aug 6 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-070845- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 340 AM CDT Mon Aug 6 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Heat indices this afternoon will range from 100 to 103. Storms are expected this evening and tonight, some which could become strong. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Storms may linger into Tuesday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Aug 6, 9:43 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
943 PM CDT MON AUG 6 2018
MOZ014-015-022>024-070330-
Grundy MO-Daviess MO-Livingston MO-Linn MO-Caldwell MO-
943 PM CDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIESS...
SOUTHWESTERN LINN...SOUTHERN GRUNDY...NORTHEASTERN CALDWELL AND
LIVINGSTON COUNTIES UNTIL 1030 PM CDT...
At 943 PM CDT, Doppler radar was tracking a strong thunderstorm near
Breckenridge, or 10 miles west of Chillicothe, moving east at 35 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Chillicothe, Jamesport, Breckenridge, Wheeling, Utica, Chula, Laredo,
Ludlow, Mooresville, Lock Springs, Spring Hill, Avalon and Dawn.
LAT...LON 4007 9347 3969 9328 3967 9328 3966 9327
3965 9329 3962 9364 3965 9390 3994 9391
TIME...MOT...LOC 0243Z 256DEG 29KT 3981 9375
WelshSpecial weather statement, Aug 6, 9:52 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
952 PM CDT MON AUG 6 2018
MOZ022-030-031-070330-
Ray MO-Carroll MO-Caldwell MO-
952 PM CDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RAY...WESTERN CARROLL
AND SOUTHEASTERN CALDWELL COUNTIES UNTIL 1030 PM CDT...
At 952 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Hardin, or 8 miles northeast of Richmond, moving east
at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Richmond, Norborne, Hardin, Knoxville and Stet.
LAT...LON 3926 9393 3944 9412 3961 9373 3961 9371
3950 9356 3925 9349
TIME...MOT...LOC 0252Z 256DEG 30KT 3937 9387
WelshLocal storm report, Aug 6, 10:03 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1003 PM CDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM TSTM WND GST CHILLICOTHE 39.79N 93.55W
08/06/2018 E50 MPH LIVINGSTON MO EMERGENCY MNGR
&&
JWSpecial weather statement, Aug 6, 10:25 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1025 PM CDT MON AUG 6 2018
MOZ023-024-031-032-038-039-070400-
Carroll MO-Saline MO-Chariton MO-Lafayette MO-Livingston MO-Linn MO-
1025 PM CDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR CHARITON...LINN...CENTRAL
CARROLL...SALINE...EASTERN LAFAYETTE AND EASTERN LIVINGSTON COUNTIES
UNTIL 1100 PM CDT...
At 1025 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles north of Wheeling to near Bosworth to
near Corder. Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Marshall, Higginsville, Brookfield, Carrollton, Concordia, Marceline,
Slater, Sweet Springs, Brunswick, Waverly, Keytesville, Meadville,
Hale, Corder, Alma, Laclede, Bosworth, Linneus, Wheeling and Malta
Bend.
This includes Interstate 70 in Missouri between mile markers 53 and
77.
LAT...LON 3896 9320 3893 9361 3905 9375 3950 9340
3995 9350 4004 9306 4004 9295 3940 9283
TIME...MOT...LOC 0325Z 270DEG 29KT 3992 9340 3951 9324 3915 9367
WelshLocal storm report, Aug 6, 10:32 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1032 PM CDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG COWGILL 39.56N 93.92W
08/06/2018 CALDWELL MO PUBLIC
REPORT FROM SOCIAL MEDIA. 5" BRANCH SNAPPED
OFF TREE ALONG GUST FRONT.
&&
JWSpecial weather statement, Aug 6, 11:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1113 PM CDT MON AUG 6 2018
MOZ017-025-032-033-039-040-046-070500-
Macon MO-Adair MO-Saline MO-Chariton MO-Randolph MO-Cooper MO-
Howard MO-
1113 PM CDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHARITON...RANDOLPH...
SOUTHEASTERN ADAIR...HOWARD...NORTHEASTERN SALINE...MACON AND
NORTHEASTERN COOPER COUNTIES UNTIL MIDNIGHT CDT...
At 1113 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Novinger to near Malta Bend.
Movement was east at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Kirksville, Moberly, Boonville, Macon, Fayette, Slater, Salisbury,
Huntsville, La Plata, Glasgow, New Franklin, Bevier, Higbee,
Keytesville, Atlanta, Clark, Callao, Cairo, Armstrong and Brashear.
This includes Interstate 70 in Missouri between mile markers 105 and
114.
LAT...LON 3925 9232 3925 9243 3898 9257 3892 9250
3888 9252 3898 9285 3923 9307 4016 9257
4016 9235 3995 9235 3995 9229
TIME...MOT...LOC 0413Z 276DEG 28KT 4011 9277 3915 9331
WelshThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:00 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Nodaway | 30 min |
| Aug 6, 7:29 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway, Worth | 31 min |
| Aug 6, 7:41 PM CDT | Special Weather Statement | EAX | Holt | 49 min |
| Aug 6, 7:53 PM CDT | Special Weather Statement | EAX | Mercer | 37 min |
| Aug 6, 7:59 PM CDT | Special Weather Statement | EAX | Gentry, Worth | 31 min |
| Aug 6, 8:02 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam, Sullivan | 28 min |
| Aug 6, 8:10 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Harrison, Worth | 35 min |
| Aug 6, 8:12 PM CDT | Special Weather Statement | EAX | Buchanan | 33 min |
| Aug 6, 8:18 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan | 27 min |
| Aug 6, 8:26 PM CDT | Special Weather Statement | EAX | Mercer, Putnam, Schuyler | 49 min |
| Aug 6, 9:09 PM CDT | Special Weather Statement | EAX | Ray | 51 min |
| Aug 6, 9:34 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Clay, Ray | 26 min |
| Aug 6, 9:43 PM CDT | Special Weather Statement | EAX | Livingston | 47 min |
| Aug 6, 9:52 PM CDT | Special Weather Statement | EAX | Ray | 38 min |
| Aug 6, 10:25 PM CDT | Special Weather Statement | EAX | Chariton, Linn, Saline | 35 min |
| Aug 6, 10:43 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Cooper, Howard, Linn, Macon and 3 more | 32 min |
| Aug 6, 11:33 PM CDT | Severe Thunderstorm Warning | EAX | Howard, Randolph | 27 min |
| Aug 6, 11:59 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 16 min |
| Aug 6, 9:35 PM CDT | Special Weather Statement | EAX | Johnson, Miami | 40 min |
Nearby
Special Weather Statements in Missouri, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.